Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 141, NWS Shreveport, LA

May 10, 20215 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2021, 3:45 PM CDT for 5 parishes in Louisiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2021, 3:45 PM CDT (20:45 UTC)
Expired
May 10, 2021, 4:30 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 46 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:52 PM CDTHAIL 0.59 Se Shreveport, LA
May 10, 4:05 PM CDTHAIL 19 Se Shreveport, LAELLERBE ROAD ESTATES.
May 10, 4:17 PM CDTTSTM WND DMGRinggold, LATREE DOWN RINGGOLD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

280 
WUUS54 KSHV 102045
SVRSHV
LAC013-015-017-031-119-102130-
/O.NEW.KSHV.SV.W.0141.210510T2045Z-210510T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
345 PM CDT Mon May 10 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  South central Webster Parish in northwestern Louisiana...
  North central De Soto Parish in northwestern Louisiana...
  Southeastern Caddo Parish in northwestern Louisiana...
  Southwestern Bienville Parish in northwestern Louisiana...
  Southeastern Bossier Parish in northwestern Louisiana...

* Until 430 PM CDT.

* At 344 PM CDT, a severe thunderstorm was located 8 miles southeast
  of Shreveport, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Shreveport, Bossier City, Stonewall, Ringgold, Jamestown, Curtis,
  Caspiana, Lake Bistineau South, Taylortown, Elm Grove, Plum Orchard
  Landing, Koran, Keithville, Robson, Mc Dade, Forbing and Sligo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3224 9321 3223 9321 3224 9322 3224 9328
      3228 9388 3249 9389 3243 9316
TIME...MOT...LOC 2044Z 282DEG 35KT 3237 9370 

HAIL...1.00IN
WIND...60MPH
 
$$

19
1 follow-up statement
379 
WWUS54 KSHV 102120
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
420 PM CDT Mon May 10 2021

LAC017-031-102130-
/O.CAN.KSHV.SV.W.0141.000000T0000Z-210510T2130Z/
De Soto LA-Caddo LA-
420 PM CDT Mon May 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DE SOTO AND
SOUTHEASTERN CADDO PARISHES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3223 9321 3224 9322 3224 9330 3225 9347
      3226 9348 3225 9349 3227 9349 3227 9351
      3245 9344 3243 9316
TIME...MOT...LOC 2120Z 282DEG 35KT 3230 9329 

$$

LAC013-015-119-102130-
/O.CON.KSHV.SV.W.0141.000000T0000Z-210510T2130Z/
Webster LA-Bienville LA-Bossier LA-
420 PM CDT Mon May 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTH CENTRAL WEBSTER...SOUTHWESTERN BIENVILLE AND SOUTHEASTERN
BOSSIER PARISHES...

At 420 PM CDT, a severe thunderstorm was located over Ringgold, or 22
miles south of Minden, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ringgold, Jamestown, Lake Bistineau South, Ninock and Plum Orchard
Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3223 9321 3224 9322 3224 9330 3225 9347
      3226 9348 3225 9349 3227 9349 3227 9351
      3245 9344 3243 9316
TIME...MOT...LOC 2120Z 282DEG 35KT 3230 9329 

HAIL...1.00IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:31 PM CDT, 14 minutes earlier.

Area forecast discussion, May 10, 3:31 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
331 PM CDT Mon May 10 2021

.SHORT TERM.../Tonight through Tuesday Night/

Sct svr elevated convection continues to build SE into extreme NW
LA attm, riding along an area of higher MUCapes of 1000-2000 J/Kg
coinciding with the lingering H850 trough over the Red River
Valley of Srn OK/N TX into the Nrn sections of SW AR, where steep
lapse rates persist ahead of weak perturbations in the nearly
zonal flow. The 12Z CAMs, which somewhat initialized on this
convection this AM, suggest that it will weaken late this
afternoon/early evening, although additional convection
redevelopment is expected later this evening and overnight across
NE TX/SE OK/SW AR/possibly extreme Nrn LA, with the approach of
another perturbation in the flow that will interact with
increasing convergence along the H925 trough as it begins to lift
back N across E TX/NW LA into SW AR. Thus, have stairstepped pops
back from chance to likely across E TX/SW AR by late evening,
before likely expanding pops farther E across the remainder of SW
AR overnight. Fortunately, these areas will be able to take the
rain tonight, with the weak cold front now over the Srn sections
of NCntrl LA into Deep E TX now expected to be much of a player
tonight as it should seep just S of the area this evening.

While there may be a brief lull in the extent of convection
Tuesday morning, weak sfc low development along the lingering sfc
frontal bndry just to our S may result in the bndry nudging back N
a tad into Deep E TX and Cntrl LA from the late morning and a
portion of the afternoon. This will occur as the upper trough
now swinging through the Great Basin into the Rockies ejects into
the Plains and dampens Tuesday, although this trough will advect
Pacific moisture NE ahead of the Baja upper trough and become
absorbed into the Nrn stream trough into the Srn Plains/Lower MS
Valley Tuesday. This will set the stage for convection becoming
more numerous by late morning and especially for the afternoon
areawide. While the setup is not typical for the transitional
heavy rainfall events, am concerned though of the proximity of the
sfc bndry to our S over areas that remain saturated in wake of
widespread heavy rainfall (3-7+ inches) and flooding that
occurred Sunday afternoon/evening over Deep E TX/WCntrl LA. Have
deferred a Flash Flood Watch for this area for the graveyard
shift later tonight, with the greatest threat for moderate to
potentially heavy rainfall over this area likely being late
Tuesday morning through Wednesday afternoon. Confidence is high
though such that pops have been increased to high end categorical
areawide Tuesday afternoon, before mid and upper level drier air
begins to entrain SE into NE TX/SE OK/SW AR Tuesday night. Thus,
rain rates will begin to taper off from NW to SE Tuesday night as
the aforementioned trough axis moves through the Srn Plains into
the Lower MS Valley. Did continue to undercut the NBM max temps
over much of the area Tuesday, as little warming will occur over
the cool sector with the increasing convection.

15

&&

.LONG TERM.../Wednesday through Monday Night/

By Wednesday, showers and thunderstorms will be ongoing along a
stalled 850mb front. With moderate to heavy rainfall expected
previous to this, some flooding issues could remain during this
time.  However, by Wednesday afternoon, another trough will move
through the midwest.  This will push the 850mb front through the
region, and rain chances will diminish from north to south.
Northwest flow will bring in drier weather for Thursday along with
slightly below normal temps.  Look for this dry weather to continue
on Friday and Saturday as upper ridging builds into the region, but
a slight warm-up in temperatures will start during this period and
continue through early next week. The ridge starts to break down
late into the weekend and the flow will become more zonal. Rain
chances will return for Sunday and the first part of next week as
disturbances move across the region along the flow. /20/

&&

.PREV DISCUSSION... /issued 1251 PM CDT Mon May 10 2021/

AVIATION...
IFR with occasional LIFR cigs will persist through much of the 18Z
TAF period across much of E TX/N LA, while some slightly drier
air backdooring SW will maintain low MVFR cigs across SW AR this
afternoon and evening, before they diminish to IFR late tonight.
Sct strong/svr convection continues to develop/slide SE into NE
TX, but should stay N of the TYR/GGG terminals, but possible
affect TXK/SHV by mid to late afternoon. Additional convection may
develop farther E across Srn AR before diminishing by early
evening. A weak cold front will also seep S into Deep E TX/NCntrl
LA this afternoon, possibly sliding S of the area this evening
although it may waffle back N a tad Tuesday morning. Sct
convection is expected to redevelop by mid to late evening across
NE TX/SE OK/SW AR and possibly NW LA, affecting all terminals
except LFK. This convection will result in IFR cigs redeveloping
across SW AR late this evening/overnight, even as the convection
diminishes from W to E by/after daybreak. However, additional
convection will develop by mid to late morning across E TX, which
will shift E and become numerous by midday through the afternoon
Tuesday, maintaining IFR and reduced vsbys over much of the
region. NE winds around 10kts this afternoon will only diminish
slightly to 5-8kts after 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  65  57  67 /  60  90  90  50
MLU  59  67  59  68 /  50  90  90  60
DEQ  54  59  52  67 /  60  90  60  20
TXK  56  59  53  67 /  70  90  80  30
ELD  54  62  53  68 /  70  90  80  40
TYR  59  64  56  68 /  70  90  80  40
GGG  58  64  56  66 /  60  90  90  40
LFK  67  78  62  68 /  40  90  90  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15/20
Hazardous weather outlook, May 10, 1:55 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
155 PM CDT Mon May 10 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
155 PM CDT Mon May 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

There is a risk for isolated storms today across portions of the
region today. While widespread severe weather is not expected at
this time, some of the stronger storms may produce large hail,
especially north of the Interstate 20 corridor.  Brief heavy rain
may also result in minor flooding in areas that received heavy
rainfall on yesterday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Periods of moderate to heavy rainfall will be possible, especially
Tuesday and Tuesday night, which may lead to localized flooding.
Isolated strong storms also can not be ruled out, with hail and
locally gusty winds possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon and
evening.

20

In the hours before

Local storm report, May 10, 2:38 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             1 NW HUGHES SPRINGS     33.01N 94.64W
05/10/2021  M1.75 INCH       CASS               TX   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

&&

25
Local storm report, May 10, 2:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             1 NW HUGHES SPRINGS     33.01N 94.64W
05/10/2021  E1.50 INCH       CASS               TX   PUBLIC

            REPORT FROM MPING: PING PONG BALL (1.50
            IN.).

&&

25
Special weather statement, May 10, 2:53 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
253 PM CDT Mon May 10 2021

LAZ001-002-TXZ138-102045-
Bossier LA-Caddo LA-Harrison TX-
253 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO...SOUTHWESTERN
BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN HARRISON
COUNTIES UNTIL 345 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waskom, or 10 miles east of Marshall, moving east at 30 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Scottsville,
Jonesville, Cross Lake, Forbing, Bethany and Leigh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3243 9427 3261 9426 3262 9369 3235 9371
TIME...MOT...LOC 1953Z 273DEG 25KT 3252 9417

19
Special weather statement, May 10, 3:06 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
306 PM CDT Mon May 10 2021

OKZ077-TXZ096-097-102045-
McCurtain OK-Bowie TX-Red River TX-
306 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCCURTAIN...
NORTHWESTERN BOWIE AND RED RIVER COUNTIES UNTIL 345 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bagwell, or 8 miles west of Clarksville, moving east at 45 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Clarksville, Boxelder, Bogata, Bagwell, Detroit, Avery, Annona,
Beaverdams, Lydia, Negley, Harris, Cuthand, English and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3378 9531 3379 9466 3341 9466 3347 9531
TIME...MOT...LOC 2006Z 275DEG 41KT 3359 9521

19
Local storm report, May 10, 3:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             VIVIAN                  32.88N 93.99W
05/10/2021  E1.00 INCH       CADDO              LA   PUBLIC

&&

25
Local storm report, May 10, 3:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             3 SE SHREVEPORT         32.41N 93.82W
05/10/2021  E0.88 INCH       CADDO              LA   NWS EMPLOYEE

            RETIRED NWS EMPLOYEE REPORTS NICKEL SIZE
            HAIL 2.5 MILES SOUTH OF THE AIRPORT.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:02 PM CDTSpecial Weather StatementSHVGrant, Natchitoches58 min
May 9, 7:17 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster58 min
May 9, 7:22 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine53 min
May 9, 8:05 PM CDTSpecial Weather StatementSHVGrant55 min
May 9, 8:14 PM CDTSpecial Weather StatementSHVClaiborne, Union61 min
May 9, 8:15 PM CDTSpecial Weather StatementSHVWebster60 min
May 10, 2:25 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo65 min
May 10, 2:53 PM CDTSpecial Weather StatementSHVCaddo52 min
May 10, 3:30 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo45 min
May 10, 3:54 PM CDTSpecial Weather StatementSHVWebster66 min
May 10, 3:58 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster25 min
May 10, 4:16 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River, Webster and 1 more44 min
May 10, 4:56 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn53 min
May 10, 5:30 PM CDTSpecial Weather StatementSHVGrant, LaSalle60 min
May 10, 6:28 PM CDTSpecial Weather StatementSHVLaSalle47 min
May 10, 6:36 PM CDTSpecial Weather StatementSHVDe Soto, Red River39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.